COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Back to Search Results |
| Catalog Number |
ZIV6-35-125-6-40-PTX |
| Medical Device Problem Code |
Occlusion Within Device (1423)
| Health Effect - Clinical Code |
Reocclusion (1985)
| Date of Event |
01/27/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Two complaint files have been opened to address two restenosis events.This complaint file investigates the restenosis that occurred on the (b)(6) 2017.For the investigation details of restenosis that occurred on the (b)(6) 2016, reference report# 3001845648-2016-00082.The ziv6-35-125-6-40-ptx stent of lot number c1066803 was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.There is no imaging available to assist in this investigation.There is no evidence available to suggest this event didn't occur, therefore this customer complaint can be confirmed based on customer testimony.From information provided, it is known that the patient had pre-existing conditions including coronary artery disease, hypertension, and diabetes mellitus type ii and hypercholesterolemia.Worsening claudication was also observed.It can be noted that worsen claudication indicates progression of peripheral artery disease and can also be associated with the restenosis process.In addition it can be noted that the patient previously developed restenosis.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During pta and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.Based on the above, it is very unlikely that the reported restenosis could have occurred due to zilver ptx malfunction.However as no imaging was available a definitive root cause cannot be determined and no other comments can be made.It may be noted that as per instruction for use, restenosis of the stented artery is a known potential adverse event associated with the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has occurred previously with the lot number c1066803.However it occurred with the same device, ziv6-35-125-6-40-ptx stent of lot number c1066803, and on the same patient.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.According to information provided treatment included atherectomy and stenting.The secondary intervention was considered successful with a residual stenosis of < 50%.No other adverse events have been reported for this patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
The patient was enrolled in the study to treat the left distal superficial femoral artery.The right and left abis were not performed.The right and left rutherford classifications were two and three respectively.The lesion morphology revealed a tasc i and tasc ii, type a lesion with no calcification or thrombus.There was no previous intervention in the study lesion.There was no inflow tract stenosis greater than 50% and there were two patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal and distal reference vessel diameter (rvd) of 5.0 mm and 75% diameter stenosis.The lesion length was 20.0 mm.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 5.0 x 40 mm balloon at 12 atm for 60 seconds.One 6.0 mm x 40 mm (lot # c1066803) zilver® ptx® v study stent was placed in the left distal superficial femoral artery via contralateral access.The implanting physician noted that ease of device deployment was neither easy nor difficult.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with three inflations of a 5.0 mm x 20 mm dilatation balloon at 20 atm for 20 seconds, 30 seconds, and 30 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was 20% residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abis were not performed.On the same day, the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2016 (281 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The left leg rutherford classification was three; the right leg was not assessed.The pre-intervention abis were not performed.Pre-interventional angiography revealed that the study lesion was 50-99% stenosed.Clinical signs and symptoms included persistent and worsening claudication.Prior to the secondary intervention, the patient continued to take aspirin and plavix.On the same day, the secondary intervention was performed and treatment included atherectomy and balloon angioplasty.The secondary intervention was considered successful with a residual stenosis of < 50%.The physician determined that the occlusion/restenosis of the study lesion was definitely related to the study product and not related to the study procedure.On (b)(6) 2017 (604 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The left leg rutherford classification was three; the right leg was not assessed.The pre-intervention abis were not performed.Ultrasound and pre-interventional angiography revealed that the study lesion was occluded.Clinical signs and symptoms included worsening claudication.Prior to the secondary intervention, the patient continued to take aspirin and plavix.On (b)(6) 2017 (610 days post-procedure), the secondary intervention was performed and treatment included atherectomy and stenting.The secondary intervention was considered successful with a residual stenosis of < 50%.The attending physician determined that the occlusion/restenosis of the study lesion was definitely related to the study product and not related to the study procedure.Two complaint files have been opened to address two restenosis events.This complaint file investigates the restenosis that occurred on the (b)(6) 2017.For the investigation details of restenosis that occurred on the (b)(6) 2016, reference report# 3001845648-2016-00082.